Done with Zoloft...is this normal??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LadyBug0113
Regular Member


Date Joined Mar 2009
Total Posts : 33
   Posted 5/13/2009 8:50 PM (GMT -7)   
So I decided to end my little two month affair with zoloft, I've gained over twenty pounds in this short amount of time and well it just didn't seem worth it anymore considering I'm already on the chunky side. So I slowly weaned myself off it over a two week period, cutting it in half then smaller...etc... so ive been having alot of what i think are side effects, brain zaps, and crazy dizziness like a bad hangover or something, not to mention nausea and very sleepy...is this all normal? And if so is there anyway to stop it or do I just have to ride it out? I took my last pill on the 8th and Im just wondering how it will last!!
 
 
Thanks guys!!
 
Tara

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 5/14/2009 6:11 AM (GMT -7)   
It may have been that you weaned too fast, thats why you are getting the side effects. I would contact your doctor and ask if maybe you need to go back on it for a short while and wean alittle slower. Good luck!
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 5/14/2009 2:25 PM (GMT -7)   
Hi tara...you have to wean of all SSRI's very slowly.  I have been trying to get off Lexapro for several months and always end up taking a piece of a pill to stop the withdrawal effects...mainly this ''wooshing' sensation that I get in my head when I move my head or eyes.  I understand these sensations can last for quite awhile even after slow withdrawal.  How long...don't know but I wish the doc had warned me before I started this drug!
 
Guess we both have to ride it out but maybe you should talk to your doc and ask if you should wean more slowly.
 
Donna
fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: Lexapro and valium


LadyBug0113
Regular Member


Date Joined Mar 2009
Total Posts : 33
   Posted 5/14/2009 6:53 PM (GMT -7)   
Thanks, as long as I know someone else feels like I do then I feel a bit better. The dizziness, or whooshing sensation like you said is the ABSOLUTE worst! It makes it so I cant even move sometimes ugh! But thanks for the advice I really should talk to my doctor

smittythepig
Regular Member


Date Joined Nov 2006
Total Posts : 74
   Posted 5/15/2009 8:46 AM (GMT -7)   
yes, what you describe are classic withdrawal symptoms. for most people they usually subside after a week or two, or at the very least diminish quite a bit over time until eventually they stop. depends on the person, though. some people go cold turkey and have no problems. others seem to have trouble for months. but as long as you understand that it's your brain's response to the absence of something it came to rely on, and that it's just trying to go back to how it was before, you should be fine. your brain will eventually get back to normal. in the meantime there are a whole host of symptoms that can pop up. if things get too rough you can take a pill or go back on a lower dose and slowly wean yourself off over a period of weeks or months. some people find it helpful to take various supplements like multi-vitamins, omega-3 capsules, B vitamins, and on and on. exercise, if your dizziness isn't too bad, can also help. it boosts serotonin naturally. i myself am on day 4 of being off lexapro/zoloft. i feel a little anxious and depressed and perhaps a bit dizzy. but part of it might be that i am so worried about potential withdrawal symptoms. i have been on one or the other for over 10 years. so it should be interesting. i also gained a ton of weight (eventually 60 pounds). i just got sick of being so heavy. plus, the meds didn't seem to be doing as much for my mental health anymore.

LadyBug0113
Regular Member


Date Joined Mar 2009
Total Posts : 33
   Posted 5/15/2009 10:22 PM (GMT -7)   
I love to run and workout but i havent been able to in so long! today was the first day i could without my head feeling like it wasnt going to fall off lol. and i feel your pain on the gaining weight thing, i think its funny how they give an anxious and depressed person a pill that would make them gain lol seems not fair to me. and also it didnt seem to be doing as much for mental health anymore, just the opposite i think i should have gone to a higher dosage but i was done gaining weight and feeling bad about myself. id rather deal with the pas

LadyBug0113
Regular Member


Date Joined Mar 2009
Total Posts : 33
   Posted 5/15/2009 10:30 PM (GMT -7)   
I also think it sucks that since I'm 19 i cant get xanax because obviously im going to sell it on the streets for more drug money or become ridiculously addicted to it

smittythepig
Regular Member


Date Joined Nov 2006
Total Posts : 74
   Posted 5/16/2009 10:04 AM (GMT -7)   
just about very medication has some sort of side-effect. and most people who get the benefits from these meds seem to feel like as long as they are happy they don't really care about weight gain. at least initially. i've seen plenty of people gain a ton of weight on them and just not care because they are happy. for people who have chronic depression and anxiety issues it's probably better to be a little overweight than deal with depression and anxiety. lesser of two evils. unless of course the weight gain is really substantial and overall health is negatively affected, and the additional weight causes a new reason for being depressed despite the meds. i certainly know some people that have tried being on and off meds and they just absolutely feel they need something for life to get by. and that's fine. but if you can manage without the meds and find other ways to manage your condition (like CBT, exercise, healthy diet, supplements, etc.) then that's probably best.

it's funny that they won't give you xanax. years ago when i was 15 (i am 32 now) i was prescribed xanax without any issues. i never actually took any though. times have changed i think.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 8:04 PM (GMT -7)
There are a total of 2,733,317 posts in 301,103 threads.
View Active Threads


Who's Online
This forum has 151244 registered members. Please welcome our newest member, Wedge.
382 Guest(s), 12 Registered Member(s) are currently online.  Details
Nana 2, Lymepilot, Bloom93, Charmed3, Mexlyme, time2reclaim, pressurehead, Wedge, bdavis, iamamess, Broncofan18, NotQuiteAntonio


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer